3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles

Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

Wait, er, weight! I'm off those meds, what's this?

Reply
 
Thread Tools
Old 12-27-2005, 10:01 PM   #1
And where is the body?
 
Moon Jaguar's Avatar
 
Join Date: Dec 2005
Posts: 35

Height: 5'7" - 170cm

Exclamation Wait, er, weight! I'm off those meds, what's this?

I have epilepsy. Ever since I restarted dieting (12/4) I've had an increase in seizures. I have simple and complex partial seizures and the very occasional tonic-clonic convulsion. I saw my neurologist last week and he thought it better not to make any medication changes right now but to keep an eye on things.

What's sickly amusing is epilepsy made me this big! I used to be on oral prednisone off and on for years and the most I'd weigh is 180, which I'd lose once I was done with the course of preds. It was mostly water weight because sometimes I'd get so bloated my doc would give me a sample of Maxzide just in case but I was never on it for long. The big weight gain came when I was put on Depakote in 1995. I gained over eighty pounds in six months, I went from the low 160s to 245. I probably gained more because I stopped weighing myself at 245 and the scale I had at the time had only a 250-pound capacity. My clothes were getting tighter so I figured that was what was up. The neurologist took one look at me and tapered me off the stuff.

Weird thing is, my body seems to want to creep back to that weight! I was about 162 in February '05 and I shot up to the 220s in about eight months. I'm not on any meds that cause weight gain. The Neurontin made me retain water like crazy but cutting down on my intake of preservative-laden high-sodium food helped a lot. I heard that it's a possibility that Advair can cause weight gain but it's helped my asthma so much that I don't want to give it up unless I have to.

Anyone else have weight gain creep back on you even long after you were taken off any meds that caused massive gains? Also, any fellow seizure folks have a change in seizure pattern come along with dieting? I'd also like to hear from folks who took meds for psychiatric reasons who had symptom pattern changes or bodies wanting to be at the old medication weight-- since the same meds are often prescribed for DMH stuff that are prescribed for brain-spikey stuff.
Moon Jaguar is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 12:05 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2